MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HUMERAL NAIL EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HUMERAL NAIL EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71751142
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a nail extraction surgery, two (2) humeral nail extractor did not fit.During the surgery, the extractor was also tested on a new nail.It did not fit either.The nails were tested with the two extractors and also did not fit.The procedure was resumed, after a significant delay, using a competitor device.The nail was removed with a standard nail removal instrument.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).Section b5 was updated.
 
Event or Problem Description
It was reported that, during a planned nail extraction surgery, two (2) humeral nail extractor did not fit.During the surgery, the extractor was also tested on a new nail.It did not fit either.Two nails were tested with the two extractors and also did not fit.The procedure was resumed, after a delay greater than 30 mins, using a competitor device.The nail was removed with a standard nail removal instrument.No further complications were reported.

Brand Name
HUMERAL NAIL EXTRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23898297
Report Number1020279-2025-02121
Device Sequence Number5030123
Product Code HSB
UDI-Device Identifier03596010514776
UDI-Public3596010514776
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71751142
Device Lot Number16HM05881
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/30/2025
01/21/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/02/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown